UNIGE document Scientific Article
previous document  unige:124561  next document
add to browser collection
Title

A Bayesian semiparametric approach for trend–seasonal interaction: an application to migration forecasts

Authors
Published in Journal of the Royal Statistical Society. Series A. Statistics in society. 2019, vol. 182, no. 3, p. 805-830
Abstract The current paper models complex trend-seasonal interactions within a Bayesian framework. The contribution divides in two parts. First, it proves, via a set of simulations, that a semiparametric specification of the interplay between the seasonal cycle and the global time trend outperforms parametric and nonparametric alternatives when the seasonal behavior is represented by Fourier series of order bigger than one. Second, the paper uses a Bayesian framework to forecast Swiss immigration merging the simulations' outcome with a set of priors derived from alternative hypothesis about the future number of incomers. The result is an effective symbiosis between Bayesian probability and semiparametric flexibility able to reconcile past observations with unprecedented expectations.
Keywords Trend-Seasonal InteractionBayesian ForecastSemiparametricImmigration
Identifiers
Full text
Structures
Citation
(ISO format)
MILIVINTI, Alice, BENINI, Giacomo. A Bayesian semiparametric approach for trend–seasonal interaction: an application to migration forecasts. In: Journal of the Royal Statistical Society. A, 2019, vol. 182, n° 3, p. 805-830. doi: 10.1111/rssa.12436 https://archive-ouverte.unige.ch/unige:124561

273 hits

122 downloads

Update

Deposited on : 2019-10-17

Export document
Format :
Citation style :